MAUDE Adverse Event Report: ELEKTA SOLUTIONS AB ELEKTA UNITY; ACCELERATOR, LINEAR, MEDICAL

ELEKTA SOLUTIONS AB ELEKTA UNITY; ACCELERATOR, LINEAR, MEDICAL
Medical Device Problem Codes Arcing of Electrodes (2289); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported arcing in the magnet bore.
 
Additional Manufacturer Narrative
The customer reported arcing in the magnet bore.The investigation was completed by conducting a thorough evaluation of the product and the reported information.On (b)(6) 2025, during radiation therapy treatment of a patient, a scan abort occurred, triggered by a risk control measure that aborts the scan if a current error is detected in the gradient amplifier.The scan was restarted after this abort.During scanning the user noticed smoke emerging from the system covers via the patient observation cameras, and the patient triggered the nurse call via the handheld switch/button.The user evacuated the patient from the treatment room.No injury has been reported.The marlin 1.5t is an integrated component of the elekta unity mr-linac system.Philips is the manufacturer of the marlin 1.5t.Elekta is the legal manufacturer of the unity mr-linac system and has overall responsibility for the finished medical device.The root cause has been identified by philips as follows: the connections between the busbars and the gradient coil were not installed according to the instructions.Stainless steel nord-lock washers have been found between the busbars and the gradient coil terminals instead of on top of the busbar, which facilitated the overheating and loosening of the connections.Eventually the conducting path between the busbars and gradient coil terminals was reduced to an extent where arcing occurred, which led to the development of smoke and thermal damage to the system.Elekta performed a risk assessment and assessed the severity of harm to be "serious" and probability to be "implausible".The risk assessment concluded that the risk is considered low.An important safety notice (fco) 200-01-801-012 was submitted to all affected customers on 04/04/2023.This was then superseded on 20/06/2023 with fco 200-01-801-013 and then on 14/08/2025 this fco was superseded with fco 200-01-801-016.

Brand Name
ELEKTA UNITY
Common Device Name
ACCELERATOR, LINEAR, MEDICAL
Manufacturer (Section D)
ELEKTA SOLUTIONS AB
hagaplan 4
stockholm, 113 6 8
SW  113 68
Manufacturer (Section G)
ELEKTA SOLUTIONS AB
400 perimeter center terrace
suite 50
atlanta GA 30346
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key22139632
Report Number3015232217-2025-00015
Device Sequence Number15234397
Product Code IYE
UDI-Device Identifier05060191071598
UDI-Public05060191071598
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K212114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown